Skip to Main content Skip to Navigation
Journal articles

Existence and Uniqueness Theorems for the Two-Dimensional Ericksen–Leslie System

Abstract : In this paper we study the two dimensional Ericksen–Leslie equations for the nematodynamics of liquid crystals if the moment of inertia of the molecules does not vanish. We prove short time existence and uniqueness of strong solutions for the initial value problem in two situations: the space-periodic problem and the case of a bounded domain with spatial Dirichlet boundary conditions on the Eulerian velocity and the cross product of the director field with its time derivative. We also show that the speed of propagation of the director field is finite and give an upper bound for it.
Document type :
Journal articles
Complete list of metadata

Cited literature [26 references]  Display  Hide  Download
Contributor : Christian Cardillo <>
Submitted on : Wednesday, October 19, 2016 - 12:02:04 PM
Last modification on : Wednesday, October 3, 2018 - 3:46:01 PM


Existence and uniqueness theor...
Files produced by the author(s)


  • HAL Id : hal-01383845, version 1



Gregory A. Chechkin, Tudor S. Ratiu, Maxim S. Romanov, Vyacheslav N. Samokhin. Existence and Uniqueness Theorems for the Two-Dimensional Ericksen–Leslie System. Journal of Mathematical Fluid Mechanics, Springer Verlag, 2016, 18 (3), pp.571-589. ⟨hal-01383845⟩



Record views


Files downloads